Vagifem replacement

Common Questions and Answers about Vagifem replacement

activella

I had a total hysterectomy a year ago. I am on a dot patch for sweats and vagifem for dryness. Now my doctor wants to take me off vagifem, asap. Is there such a thing as too much estrogen and what happens, if so?
and I show no signs of absorbing that, either! Has anyone else had experiences like this with transdermal estradiol replacement? I would like to try a pill form, as long as it is straight estradiol and not something synthetic like the e t h I n y l - estrogen in old birth control pills...Also because the transdermal are way too expensive...I could not afford to continue anyway! ....
I had a supracervical hyterectomy 5 years ago, and cannot take estrogen replacement of any kind, due to the extreme constipation it causes me. 5 years later, I am now having pain in my vaginal and cervical area, which seems now to only get worse when I try to apply any kind of feminine lubricant. The pain is so bad at times that it throbs. I have been to the emergency room 3 times for this over the past 5 years. I have been reading about "vulvodynia" and wonder if I have this.
i had a total hystrectomy in 1995 and quit hormones 8 yeasr ago its been rough,back in july dr stated me on menest but then i went to another dr and she did blood hormones and as of 2 weeks ago i was put on estradiol 1 mg was already on vagifem she just added 0.25 mg of divigel 3 days ago and now my breats are so sore and bad headache..
I know it was a mess and my thought is, could this pain be a return of endo where I started estrogen replacement after 2 weeks? I was more of a mess from the surgical menopause than I ever expected. I am at the point that I wish I never had the surgery as I knew how to deal with the pain prior. I now have burning with intercourse, so they put me on vagifem, 1 tablet twice weekly. I am on vivelle dot 0.1mg changed q2d, and just started estradiol tab 0.5mg qhs.
Susan Love Research Foundation, wrote that because of the very low systemic absorption of estrogen from two very low-dose locally (vaginally) applied estogen products, oncologists have become more comfortable having women who have had breast cancer use either Vagifem or Estring. At that time Vagifem came in a 25mcg dose. In 12/09, the FDA approved the even lower-dose Vagifem 10 mcg. (This is the product which is being used in the third clinical trial mentioned in my June 16th, 5:33 p.m.
Estrace, 1975 EstroGel, gel, 2004 Estraderm, 1985 Estace cream, 1984 Estrodiol Generic 1997 Estrasorb, lotion 2006 Vivelle, 1994 Estring, ring 1996 Prometrium 1998 Divigel, gel 2007 Climaria, 1995 Prochieve 4% gel 1997 Elestrin gel, 2008 Vivelle Dot, 98 Vagifem Tabs, 98 Evamist spray, 2008 Femring, 2003 The true indications for hormone therapy are obvious, vasomotor symptoms, vaginal dryness, preventing bone loss, and it is best to start them as close
It is hard to know how much is from the cancer dx versus just the surgery. But, I ended up taking a vaginal estriodol pill called Vagifem and it completely elimated the sexual pain issue for me. I tried antidepressants but they just seemed to contribute to my weight gain and lack of energy. I am not taking them now and I still feel blue many days but, probably no more than I did while I was taking the antidepressants. It is bearable.
Gyn thinks it's estrogen deficiency and wants me to start vagifem, but I am questioning the acute onset of this?? Cannot detect any bladder spasms, but am extremely uncomfortable feeling like I always need to urinate. Notice it is particularly bad when lying down and on either side. Can only sleep on back. Some nights it wakes me up every 3 hours, some nights I can make it through the night.
Although we do not yet have data on the safety, for ER+ BC survivors, of the use of locally (vaginally) applied estrogen products, two, Vagifem and Estring, provide very low doses of estrogen. Estring, for example, releases over 90 days an amount equivalent to taking oral estrogen for just 2 days, and Vagifem, aready a very low dose estrogen product, is now available in a 10 mcg dose, as well as the original 20 mcg dose.
Hi there, Did you have your oaries removed? I have been reading lots and lots on menopause symptoms including urinary frequency and leaking. It seems that when estrogen has decreased or stopped, these urinary symptoms are very common. I too had urinary symptoms, was tested for 3 UTI's that I didn't have, and was placed on a higher dose of estrogen. I use the vivelle dot patch, oral estrogen and vaginal estrogen. This seems to have helped the urinary problems amongst other things.
I was prescribed a *vaginal) hormonal cream, told to take half the 'replacement treatment' dose and see how that goes. Barring positive results from my pap smears, I'm confident in what she dx'd IN MY CASE. To the ladies who have posted before..please come back and share your results. You could help someone feel less alone!
Note that I have had full-blown yeast infections before, with many more symptoms like clumpy discharge, itching and redness, and these symptoms never appeared with my paper-cut problem. This time I was given Vagifem, an estrogen pill that you insert vaginally, daily for a while and now tapering off. This helped to lower my vaginal pH and improve the elasticity of skin.
you mean they removed your ovaries as well. Did they give you any hormone replacement therapy? Topical hormone replacement really helps with the healing of tissues post op, especially if you are in your 50s and up. The swelling in your face/ankles may be related to hormone shift if ovaries were removed-please check with your urogyn on this. I agree, it is shocking how quickly we get kicked out of the hospital after such a significant procedure. Hope things level soon for you.
MedHelp Health Answers